Search

MiS Preprint Repository

Delve into the future of research at MiS with our preprint repository. Our scientists are making groundbreaking discoveries and sharing their latest findings before they are published. Explore repository to stay up-to-date on the newest developments and breakthroughs.

MiS Preprint
15/2005

Approximation of $1/\left\Vert x-y\right\Vert $ by Exponentials for Wavelet Applications

Wolfgang Hackbusch

Abstract

We discuss the approximation of $1/\sqrt{t}$ by exponentials in order to apply it to the treatment of $1/\left\Vert x-y\right\Vert $. In the case of a wavelet basis, one has in addition the vanishing moment property, which allows to add polynomials without increasing the computational effort. This leads to the question whether an approximation of $1/\sqrt{t}$ by the sum of a polynomial and an exponential part yields an improvement. We show that indeed the approximation error is remarkably reduced. The improvement depends on the interval on which $1/\sqrt{t}$ is approximated.

Received:
Feb 22, 2005
Published:
Feb 22, 2005
MSC Codes:
41A50, 65T60, 11L07
Keywords:
approximation by exponentials, wavelets

Related publications

inJournal
2006 Repository Open Access
Wolfgang Hackbusch

Approximation of \(1/\|x-y\|\) by exponentials for wavelet applications

In: Computing, 76 (2006) 3-4, pp. 359-366